Alert archive / Indiana / Small Craft Advisories in 2009

Small Craft Advisory 13, NWS Northern Indiana

March 16, 2009

NWS Northern Indiana issued this small craft advisory at Mar 16, 2009, 10:18 PM EDT. It took effect at Mar 17, 2009, 1:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2009, 10:18 PM EDT (02:18 UTC)
In effect from
Mar 17, 2009, 1:00 PM EDT
Expired
Mar 17, 2009, 8:56 PM EDT
In force
8 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

524 
WHUS73 KIWX 170218
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1018 PM EDT MON MAR 16 2009


LMZ043-046-171030-
/O.NEW.KIWX.SC.Y.0013.090317T1700Z-090318T0100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1018 PM EDT MON MAR 16 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 9 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM EDT
TUESDAY. 

SOUTHWEST WINDS WILL STRENGTHEN TO 15 TO 25 KNOTS BY EARLY
AFTERNOON ON TUESDAY. WINDS WILL DIMINISH BELOW LEVELS HAZARDOUS
TO SMALL CRAFT TUESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ARNOTT
4 follow-up statements
945 
WHUS73 KIWX 170837
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
437 AM EDT TUE MAR 17 2009

LMZ043-046-171645-
/O.CON.KIWX.SC.Y.0013.090317T1700Z-090318T0100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
437 AM EDT TUE MAR 17 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 9 PM EDT THIS EVENING. 

SOUTHWEST WINDS WILL STRENGTHEN TO 10 TO 20 KNOTS WITH GUSTS TO 25
KNOTS BY MIDDAY TODAY. WIND SPPEDS WILL DIMINISH TO 5 TO 15 KNOTS
BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
321 
WHUS73 KIWX 171431
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 AM EDT TUE MAR 17 2009

.THE COMBINATION OF A COLD FRONT DROPPING SOUTHEAST INTO THE UPPER GREAT
LAKES AND A HIGH PRESSURE RIDGE EXTENDING FROM THE LOWER
MISSISSIPPI VALLEY TO THE MID ATLANTIC COAST WILL RESULT IN BRISK
SOUTHWEST WINDS ACROSS SOUTHEAST LAKE MICHIGAN THIS AFTERNOON AND
EARLY THIS EVENING.

LMZ043-046-172245-
/O.CON.KIWX.SC.Y.0013.090317T1700Z-090318T0100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1031 AM EDT TUE MAR 17 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

SOUTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED THIS AFTERNOON AND
EARLY THIS EVENING WITH WIND SPEEDS DIMINISHING TO 5 TO 15 KNOTS BY
LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
452 
WHUS73 KIWX 171944
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
344 PM EDT TUE MAR 17 2009

.THE COMBINATION OF A COLD FRONT DROPPING SOUTHEAST ACROSS THE
UPPER GREAT LAKES AND A HIGH PRESSURE RIDGE EXTENDING FROM THE
LOWER MISSISSIPPI VALLEY TO THE MID ATLANTIC COAST WILL CONTINUE
TO CAUSE BRISK SOUTHWEST WINDS ACROSS SOUTHEAST LAKE MICHIGAN
LATE THIS AFTERNOON AND EARLY THIS EVENING.

LMZ043-046-180100-
/O.CON.KIWX.SC.Y.0013.000000T0000Z-090318T0100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
344 PM EDT TUE MAR 17 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

SOUTHWEST WINDS OF 15 TO 25 KNOTS LATE THIS AFTERNOON WILL
DIMINISH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
610 
WHUS73 KIWX 180056
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
856 PM EDT TUE MAR 17 2009


LMZ043-046-180200-
/O.CAN.KIWX.SC.Y.0013.000000T0000Z-090318T0100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
856 PM EDT TUE MAR 17 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS ARE DROPPING BELOW LEVELS HAZARDOUS TO SMALL CRAFT THIS
EVENING AND WILL CONTINUE TO DIMINISH THROUGH THE OVERNIGHT HOURS. 

$$

ARNOTT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 7:49 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Mar 16, 7:49 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
749 PM EDT MON MAR 16 2009

.AVIATION /00Z TAFS/...

VFR CONDITIONS EXPECTED THROUGH THE PERIOD. INITIALLY LIGHT WINDS
WILL TURN SWLY AND INCREASE TO 14 KT BY 18Z AS PRESSURE GRADIENT
TIGHTENS BETWEEN AN EXISTING HIGH OVER THE TN VALLEY AND A SHORT
WAVE TROUGH APPROACHING THE NORTHERN PLAINS.

&&

PREV DISCUSSION... /ISSUED 332 PM EDT MON MAR 16 2009/

SHORT TERM...
TONIGHT THROUGH WEDNESDAY NIGHT...FCST FOCUSED ON VIGOROUS NRN STREAM
SW TROUGH IN FAST...PROGRESSIVE CONUS FLW AND SHARPENING CDFNTL
BNDRY HEADED SEWD INTO THE SRN/ERN LAKES WED. AHD OF THIS
SYS...FAIRLY SHARP THERMAL RIDGING OVR THE CNTRL PLAINS WILL SHIFT
EWD OVERNIGHT W/TEMPS NR RECORDS ON TUE. QUESTIONS REMAIN THOUGH
W/DEGREE OF LL MSTR RTN INVOF OF INCOMING FNTL BNDRY BUT SLOWED
FNTL TIMING MORE LOOKING MORE FVRBL FOR MODEST POOLING ALG IT AND
W/DIURNAL HEATING COMPONENT WED AM...THUNDER CHCS WARRANTED.
OTHERWISE SHARPLY COLDER WED NIGHT AND TO START THE LONG TERM THU
WITHIN STOUT LL CAA REGIME.

LONG TERM...
THURSDAY THROUGH MONDAY...THE INITIAL SHORT WAVE TROF WILL BE
MOVING AWAY FROM THE AREA EARLY THURSDAY AS SFC HIGH PRESSURE
BUILDS INTO THE REGION. NCEP MODELS KEEP THE BULK OF THE COLD AIR
NORTH AND EAST OF THE AREA. MEAN GFS ENSEMBLE MOS CONTINUES ITS
DOWNWARD TREND WITH BOTH HIGHS THURSDAY AND LOWS THURSDAY NIGHT.
THIS TREND APPEARS ON TRACK GIVEN MODEL BIASES IN THIS PATTERN...
SO KEPT TEMPS IN LINE WITH THIS TREND...WITH THE COLDEST AIR OVER
NORTHEAST AREAS INCLUDING OEB...JYM AND DFI. TEMPERATURES SHOULD
WARM TO NEAR NORMAL FRIDAY WITH 25 DEGREE DIURNAL RISES POSSIBLE
FROM MORNING LOWS.

FOR THE REST OF THE PERIOD...THE GFS OPERATION RUN AND ENSEMBLES...
CANADIAN GEM AND ECMWF SUPPORT WHAT IS ESSENTIALLY A 3 WAVE BLOCKING
TYPE PATTERN PERSISTING INTO NEXT WEEK. THIS PATTERN IS SUPPORTED BY
500 MB ANALOG SIGNALS...WITH A PRONOUNCED POSITIVE HEIGHT ANOMALY
NEAR 170 WEST. ALTHOUGH CONFIDENCE IN THE LARGE SCALE PATTERN IS
REASONABLE...THE CONFIDENCE IN THE TIMING OF INDIVIDUAL TROFS
EJECTING OUT OF THE LONG WAVE TROF OVER THE WEST CONUS IS MUCH
LOWER. THE 12Z GFS ATTEMPTS TO EJECT A SHORTWAVE INTO THE MIDWEST
OVER THE WEEKEND ACCOMPANIED BY ANOTHER ROUND OF RAIN. HOWEVER...
RUN TO RUN CONSISTENCY WITH THIS TROF IS POOR. ALSO...THE GFS
PLUME DIAGRAMS FROM EARLIER RUNS INDICATE A WIDE SPREAD OF
SOLUTIONS...SO KEPT THE WEEKEND INTO EARLY NEXT WEEK DRY.
INDICATIONS ARE THAT TEMPS WILL BE WARM LATE IN THE PERIOD AS A
UPPER LEVEL RIDGE BUILDS OVER THE AREA...SO TEMPERATURES SHOULD
RISE ABOVE NORMAL LATE IN THE PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...HOLSTEN
LONG TERM...SKIPPER
AVIATION...KANOFSKY/ARNOTT
Hazardous weather outlook, Mar 16, 5:11 AM EDT, 17 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
511 AM EDT MON MAR 16 2009

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-171000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
511 AM EDT MON MAR 16 2009 /411 AM CDT MON MAR 16 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

MAJOR FLOODING WILL CONTINUE ALONG THE TIPPECANOE AND KANKAKEE
RIVERS. MINOR RIVER FLOODING CONTINUES ALONG MANY OTHER RIVERS IN
THE REGION...THOUGH ALL RIVER LEVELS WILL CONTINUE TO SLOWLY
RECEDE. LAKE STORAGE FLOODING WILL ALSO REMAIN PROBLEMATIC. FOR
THE LATEST RIVER READINGS AND FORECASTS...CHECK WEATHER.GOV/IWX
AND CLICK ON THE RIVERS AND LAKES TAB.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON.

THE DEGREE OF FLOODING ALONG AREA RIVERS WILL DIMINISH THROUGH
THE WEEK. LAKE STORAGE FLOODING WILL REMAIN PROBLEMATIC INTO MID
TO LATE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-171000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
511 AM EDT MON MAR 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT
WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

Nearby

Small Craft Advisories in Indiana, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.